Alert archive / New Jersey / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 21, NWS New York, NY
NWS New York, NY issued this severe thunderstorm warning at Jun 29, 2019, 4:59 PM EDT for Essex County, Hudson County, Union County, New Jersey; Richmond County, New York. It was in force for 48 min. 14 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 29, 2019, 4:59 PM EDT (20:59 UTC)
- Expired
- Jun 29, 2019, 5:47 PM EDT
- In force
- 48 min
- Issued by
- NWS New York, NY
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Essex County, NJ, Hudson County, NJ, Union County, NJ, Richmond County, NY
The radar
The Philadelphia radar (KDIX), 76 km from the middle of the area, began a volume at 20:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 29, 5:10 PM EDT | TSTM WND DMG | Plainfield, NJ | TREES AND BRANCHES REPORTED DOWN AROUND TOWN, TIME ESTIMATED BY RADAR |
| Jun 29, 5:12 PM EDT | TSTM WND DMG | 1 S Scotch Plains, NJ | A COUPLE OF TREES DOWN AND BRANCHES DOWN IN BACKYARD OF HOME ALONG RARITAN ROAD |
| Jun 29, 5:12 PM EDT | TSTM WND DMG | Garwood, NJ | LARGE TREE LIMBS AND BRANCHES REPORTED DOWN WITH TIME ESTIMATED BY RADAR |
| Jun 29, 5:12 PM EDT | TSTM WND DMG | Westfield, NJ | TREES REPORTED DOWN IN WESTFIELD |
| Jun 29, 5:16 PM EDT | TSTM WND DMG | 1 Wnw Perth Amboy Junct, NJ | LARGE TREE BRANCHES DOWN AT THE INTERSECTION OF WEST INMAN AVENUE AND CORNELL AVENUE BLOCKING THE ROAD WITH TIME ESTIMATED BY RADAR |
| Jun 29, 5:18 PM EDT | TSTM WND DMG | Clark, NJ | LARGE TREE UPROOTED AND BLOW DOWN IN STREET |
| Jun 29, 5:18 PM EDT | TSTM WND DMG | Cranford, NJ | NUMEROUS TREES AND WIRES DOWN THROUGHOUT CRANFORD WITH TIME ESTIMATED BY RADAR |
| Jun 29, 5:18 PM EDT | TSTM WND DMG | Great Kills, NY | TREES DOWN ON POWER LINES AROUND GRAND PLAZA WITH TIME ESTIMATED BY RADAR |
| Jun 29, 5:18 PM EDT | TSTM WND DMG | Union, NJ | LARGE BRANCH OFF A MAGNOLIA TREE BROKEN AND DOWN IN UNION |
| Jun 29, 5:19 PM EDT | TSTM WND DMG | New Springville, NY | A TREE FELL ON A HOUSE ON WINDHAM LOOP. |
| Jun 29, 5:20 PM EDT | TSTM WND DMG | Westerleigh, NY | A LARGE TREE WAS BROUGHT DOWN AND BLOCKING MAINE AVENUE. |
| Jun 29, 5:20 PM EDT | TSTM WND DMG | Westerleigh, NY | A TREE FELL ONTO A CAR AT CASWELL AVENUE AND LIVERMORE AVENUE. THE ROAD IS ALSO BLOCKED BY THE DOWNED TREE. |
| Jun 29, 5:24 PM EDT | TSTM WND DMG | 1 Nnw Bayonne, NJ | TREE DOWN ON JOHN F KENNEDY BOULEVARD WITH TIME ESTIMATED BY RADAR |
| Jun 29, 5:25 PM EDT | MARINE TSTM WIND 57 | Bayonne, NJ |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 13 storm reports to this severe thunderstorm warning; the first came 11 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 12:00Z, 9.0 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1180 J/kg
- Mixed-layer CIN
- -87 J/kg
- Mixed-layer LCL
- 1077 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 90 m²/s²
- 0-3 km storm-relative helicity
- 129 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 1.3
The text
As transmitted.
895
WUUS51 KOKX 292059
SVROKX
NJC013-017-039-NYC085-292200-
/O.NEW.KOKX.SV.W.0021.190629T2059Z-190629T2200Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service New York NY
459 PM EDT Sat Jun 29 2019
The National Weather Service in Upton NY has issued a
* Severe Thunderstorm Warning for...
Hudson County in northeastern New Jersey...
Union County in northeastern New Jersey...
Southern Essex County in northeastern New Jersey...
Richmond County in southeastern New York...
* Until 600 PM EDT.
* At 458 PM EDT, a severe thunderstorm was located over Madison, or
over Morristown, moving southeast at 40 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to trees and power lines.
* This severe thunderstorm will be near...
Summit around 510 PM EDT.
Plainfield and Millburn around 515 PM EDT.
Clark and Union around 525 PM EDT.
Newark and Elizabeth around 535 PM EDT.
Bayonne and Todt Hill around 545 PM EDT.
Huguenot around 550 PM EDT.
The Verrazano Narrows Bridge and Tompkinsville around 555 PM EDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
To report severe weather, contact your nearest law enforcement
agency. They will send your report to the National Weather Service
office in Upton NY.
Frequent cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4050 7427 4051 7426 4055 7425 4056 7421
4060 7421 4059 7429 4061 7431 4059 7446
4067 7440 4065 7445 4067 7446 4074 7437
4076 7436 4079 7437 4081 7435 4069 7406
4065 7407 4061 7404 4052 7414 4050 7421
TIME...MOT...LOC 2058Z 298DEG 21KT 4076 7445
HAIL...<.75IN
WIND...60MPH
$$
DS4 follow-up statements
280
WWUS51 KOKX 292115
SVSOKX
Severe Weather Statement
National Weather Service New York NY
515 PM EDT Sat Jun 29 2019
NJC013-017-039-NYC085-292200-
/O.CON.KOKX.SV.W.0021.000000T0000Z-190629T2200Z/
Hudson NJ-Union NJ-Essex NJ-Richmond NY-
515 PM EDT Sat Jun 29 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM EDT
FOR HUDSON...UNION...SOUTHERN ESSEX AND RICHMOND COUNTIES...
At 515 PM EDT, a severe thunderstorm was located over Summit, moving
southeast at 25 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to trees and power lines.
This severe storm will be near...
Clark and Union around 525 PM EDT.
Newark and Elizabeth around 535 PM EDT.
Bayonne and Todt Hill around 545 PM EDT.
Huguenot and Tompkinsville around 550 PM EDT.
The Verrazano Narrows Bridge and Oakwood around 555 PM EDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
Upton NY.
Frequent cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4050 7427 4051 7426 4055 7425 4056 7421
4060 7421 4059 7429 4061 7431 4059 7446
4067 7440 4065 7445 4067 7446 4074 7437
4076 7436 4079 7437 4081 7435 4069 7406
4065 7407 4061 7404 4052 7414 4050 7421
TIME...MOT...LOC 2115Z 298DEG 21KT 4071 7433
HAIL...0.75IN
WIND...60MPH
$$
DS265
WWUS51 KOKX 292131
SVSOKX
Severe Weather Statement
National Weather Service New York NY
531 PM EDT Sat Jun 29 2019
NJC013-017-039-NYC085-292200-
/O.CON.KOKX.SV.W.0021.000000T0000Z-190629T2200Z/
Hudson NJ-Union NJ-Essex NJ-Richmond NY-
531 PM EDT Sat Jun 29 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM EDT
FOR HUDSON...CENTRAL UNION...SOUTHEASTERN ESSEX AND RICHMOND
COUNTIES...
At 531 PM EDT, a severe thunderstorm was located over Elizabeth,
moving southeast at 45 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to trees and power lines.
This severe storm will be near...
Bayonne and Todt Hill around 545 PM EDT.
Tompkinsville and Oakwood around 550 PM EDT.
The Verrazano Narrows Bridge around 555 PM EDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
Upton NY.
Frequent cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4051 7426 4052 7425 4055 7425 4056 7421
4060 7421 4060 7426 4059 7429 4061 7431
4061 7435 4073 7431 4077 7428 4069 7406
4065 7407 4061 7404 4052 7414 4052 7415
4050 7421 4050 7426
TIME...MOT...LOC 2131Z 298DEG 21KT 4067 7422
HAIL...0.75IN
WIND...60MPH
$$
DS749
WWUS51 KOKX 292142
SVSOKX
Severe Weather Statement
National Weather Service New York NY
542 PM EDT Sat Jun 29 2019
NJC013-039-292152-
/O.CAN.KOKX.SV.W.0021.000000T0000Z-190629T2200Z/
Union NJ-Essex NJ-
542 PM EDT Sat Jun 29 2019
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL UNION AND SOUTHEASTERN
ESSEX COUNTIES IS CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
LAT...LON 4051 7426 4052 7425 4055 7425 4056 7421
4063 7420 4065 7419 4064 7416 4070 7411
4069 7406 4065 7407 4061 7404 4052 7414
4052 7415 4050 7421 4050 7426
TIME...MOT...LOC 2142Z 298DEG 21KT 4064 7414
$$
NJC017-NYC085-292200-
/O.CON.KOKX.SV.W.0021.000000T0000Z-190629T2200Z/
Hudson NJ-Richmond NY-
542 PM EDT Sat Jun 29 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM EDT
FOR HUDSON AND RICHMOND COUNTIES...
At 542 PM EDT, a severe thunderstorm was located over Port Richmond,
or over Todt Hill, moving southeast at 25 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to trees and power lines.
This severe storm will be near...
Todt Hill and Huguenot around 545 PM EDT.
Tompkinsville and Oakwood around 550 PM EDT.
The Verrazano Narrows Bridge around 555 PM EDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
Upton NY.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4051 7426 4052 7425 4055 7425 4056 7421
4063 7420 4065 7419 4064 7416 4070 7411
4069 7406 4065 7407 4061 7404 4052 7414
4052 7415 4050 7421 4050 7426
TIME...MOT...LOC 2142Z 298DEG 21KT 4064 7414
HAIL...<.75IN
WIND...60MPH
$$
DS302
WWUS51 KOKX 292147
SVSOKX
Severe Weather Statement
National Weather Service New York NY
547 PM EDT Sat Jun 29 2019
NJC017-NYC085-292156-
/O.CAN.KOKX.SV.W.0021.000000T0000Z-190629T2200Z/
Hudson NJ-Richmond NY-
547 PM EDT Sat Jun 29 2019
...THE SEVERE THUNDERSTORM WARNING FOR HUDSON AND RICHMOND COUNTIES
IS CANCELLED...
The severe thunderstorm which prompted the warning has weakened.
Therefore, the warning has been cancelled.
LAT...LON 4051 7426 4052 7425 4055 7425 4056 7421
4063 7420 4065 7419 4064 7416 4070 7411
4069 7406 4065 7407 4061 7404 4052 7414
4052 7415 4050 7421 4050 7426
TIME...MOT...LOC 2144Z 298DEG 21KT 4063 7411
$$
DSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 29, 4:49 PM EDT, 10 minutes earlier.
Area forecast discussion, Jun 29, 4:49 PM EDT, 10 minutes before
Area Forecast Discussion National Weather Service New York NY 449 PM EDT Sat Jun 29 2019 .SYNOPSIS... A cold frontal passage occurs tonight, followed by another on Sunday. High pressure builds on Monday followed by a cold front passage on Tuesday. This front will stall to the south before returning as a warm front late in the week. && .NEAR TERM /UNTIL 6 AM SUNDAY MORNING/... LAPS shows that the area is unstable with convective inhibition decreasing. Highest CAPE is across the ern half of the forecast area with numbers around 3000 J/kg. As heights fall into the evening, convective development is expected across the region. Despite the relatively low 0-6km bulk shear of around 30kt, there is enough CAPE for pulse severe, and enough of a balance for some better organized cells as well. Scattered severe thunderstorms will therefore be forecast thru 8pm. The 12z NAM suggested a second round of thunderstorms right ahead of the front later this evening. Chances for rain have been increased as a result. Much will depend on how the next few hours play out. If extensive convection develops, then additional storms are less likely tonight in the worked over airmass. If little to nothing develops thru the early evening, a there will be better chances for thunderstorms and even a severe threat late this evening. Any activity is progged to sweep offshore after midnight as the cold front passes south of Long Island. && .SHORT TERM /6 AM SUNDAY MORNING THROUGH SUNDAY NIGHT/... Cooler on Sunday but a potent h5 low will drop right through the forecast area during the day. The GFS is further west than the NAM with the feature, which leads to some uncertainty with regard to the western extent of the thunderstorm chances. For now, chances range from around 60 in ern CT to around 30 in swrn NJ zones. Downburst potential enhanced by dry adiabatic lapse rates up to h85. Cold temps aloft enhance the hail threat. Any thunderstorms should quickly dissipate in the evening as the upper low exits. The deep mixing will result in wind gusts to around 30kt outside of convection, so a breezy day can be expected. The NBM was nudged up slightly for high temperatures due to the deep mixing, with no changes to the NBM made for Sunday night. && .LONG TERM /MONDAY THROUGH SATURDAY/... A broad upper ridge will dominate the Central US to start the week before flattening out as it migrates east. A series of shortwaves will travel along the ridge pushing fronts across the region into midweek. High pressure at the surface will lead to a dry forecast on Monday. A well-mixed boundary layer support temperatures in the mid 80s. A cold front will then approach Monday evening and move through early Tuesday with a brief round of showers or even a few thunderstorms. The rest of the week looks to be primarily dry. However, a front will linger to the south and with a warm and humid airmass in place, increasing instability could lead to the development of scattered convection both Thursday and Friday. In terms of temperatures, Monday and Tuesday will be in the low to mid 80s, with highs rising into the upper 80s into the end of the week with increasing humidity. && .AVIATION /21Z SATURDAY THROUGH THURSDAY/... A cold front will move across the area late this evening. Expect chances for showers and thunderstorms as it moves through. Showers and storms will be likely through 00z-02z, and moves from northwest to southeast. Conditions then become dry after the frontal passage overnight. Any thunderstorms that develop have the potential to produce strong and gusty W winds at the terminals, some of which may approach 50 kt. Otherwise, winds will be from the W-NW (except S-SW along the coast), and increase into the evening, particularly as the front moves through. Gusts may then briefly subside overnight, before strengthening again by Sunday morning. There will be another chance for afternoon showers and thunderstorms on Sunday as a stronger front moves through. .OUTLOOK FOR 18Z SUNDAY THROUGH THURSDAY... .Sunday afternoon...A chance of MVFR or lower in showers and thunderstorms, mainly east of the NYC terminals. NW gusts 15-25 kt during day. .Monday...VFR. .Tuesday...Slight chance of showers and thunderstorms with MVFR possible. .Wednesday...Mainly VFR. .Thursday...Chance of showers and thunderstorms. && .MARINE... Winds and seas will remain below SCA levels tonight, although scattered strong to severe thunderstorms can be expected. Winds and seas will be at marginal SCA levels on Sunday. The advisory has not been issued with this forecast due to the uncertainty. With a weak gradient thereafter, sub-SCA conditions are expected Monday through Thursday. && .HYDROLOGY... Thunderstorms this afternoon and early evening may produce locally heavy rainfall. Scattered areas of minor urban and poor drainage flooding will be the main threat. No widespread hydrologic impacts are anticipated Sunday through next week. && .TIDES/COASTAL FLOODING... Localized minor coastal flooding possible with the Monday afternoon high tide in the most vulnerable south shore bays and W Li Sound locales with approach of new moon. && .EQUIPMENT... NYC NOAA Weather Radio Station KWO35 (162.55 MHz) remains off the air. && .OKX WATCHES/WARNINGS/ADVISORIES... CT...None. NY...None. NJ...None. MARINE...None. &&
Hazardous weather outlook, Jun 29, 4:02 PM EDT, 57 minutes before
Hazardous Weather Outlook National Weather Service New York NY 402 PM EDT Sat Jun 29 2019 CTZ005>012-NJZ002-004-006-103>108-NYZ067>074-078-079-176-177-302015- Northern Fairfield-Northern New Haven-Northern Middlesex- Northern New London-Southern Fairfield-Southern New Haven- Southern Middlesex-Southern New London-Western Passaic- Eastern Passaic-Hudson-Western Bergen-Eastern Bergen-Western Essex- Eastern Essex-Western Union-Eastern Union-Orange-Putnam-Rockland- Northern Westchester-Southern Westchester-New York (Manhattan)-Bronx- Richmond (Staten Island)-Northwestern Suffolk-Northeastern Suffolk- Northern Queens-Northern Nassau- 402 PM EDT Sat Jun 29 2019 This Hazardous Weather Outlook is for southern Connecticut, northeast New Jersey and southeast New York. .DAY ONE...Tonight. Scattered severe thunderstorms can be expected through this evening. The primary threats are large hail and damaging winds. All thunderstorms will be capable of producing frequent lightning. There is a moderate risk of rip current development at the ocean beaches this afternoon. .DAYS TWO THROUGH SEVEN...Sunday through Friday. An isolated strong to severe thunderstorm is possible Sunday afternoon with a cold frontal passage, especially east of the Hudson River. The main threats will be strong wind gusts and small hail. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. ANZ330-335-338-340-345-350-353-355-302015- Long Island Sound East of New Haven CT/Port Jefferson NY- Long Island Sound West of New Haven CT/Port Jefferson NY- New York Harbor-Peconic and Gardiners Bays- South Shore Bays from Jones Inlet through Shinnecock Bay- Moriches Inlet NY to Montauk Point NY out 20 nm- Fire Island Inlet NY to Moriches Inlet NY out 20 nm- Sandy Hook NJ to Fire Island Inlet NY out 20 nm- 402 PM EDT Sat Jun 29 2019 This Hazardous Weather Outlook is for Atlantic coastal waters. .DAY ONE...Tonight. Scattered strong thunderstorms can be expected through this evening. The primary threats are large hail, strong winds and frequent lightning. .DAYS TWO THROUGH SEVEN...Sunday through Friday. An isolated strong thunderstorm is possible Sunday afternoon with a cold frontal passage. The main threats will be strong wind gusts and small hail. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NYZ075-080-081-178-179-302015- Kings (Brooklyn)-Southwestern Suffolk-Southeastern Suffolk- Southern Queens-Southern Nassau- 402 PM EDT Sat Jun 29 2019 This Hazardous Weather Outlook is for southeast New York. .DAY ONE...Tonight. Scattered severe thunderstorms can be expected through this evening. The primary threats are large hail and damaging winds. All thunderstorms will be capable of producing frequent lightning. .DAYS TWO THROUGH SEVEN...Sunday through Friday. An isolated strong to severe thunderstorm is possible Sunday afternoon with a cold frontal passage. The main threats will be strong wind gusts and small hail. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures.
In the hours before
Special weather statement, Jun 29, 3:24 PM EDT, 1 hour 35 minutes before
Special Weather Statement
National Weather Service New York NY
324 PM EDT Sat Jun 29 2019
NYZ080-178-179-292015-
Southwest Suffolk-Southern Queens-Southern Nassau-
324 PM EDT Sat Jun 29 2019
...A STRONG THUNDERSTORM WILL AFFECT QUEENS...WESTERN SUFFOLK AND
SOUTHERN NASSAU COUNTIES...
At 323 PM EDT, a strong thunderstorm was located over Baldwin, or
over Freeport, moving east at 30 mph.
Wind gusts up to 35 mph are possible with this storm.
Locations impacted include...
Levittown, Freeport, Valley Stream, Long Beach, Lindenhurst, Garden
City, Massapequa, Lynbrook, Mineola, Woodmere, Babylon, Farmingdale,
Robert Moses State Park, Kennedy Airport and Jones Beach.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 4058 7375 4060 7384 4072 7377 4075 7373
4073 7322 4069 7322 4070 7323 4068 7327
4065 7337 4067 7324 4065 7322 4064 7324
4064 7322 4062 7322 4062 7324 4061 7330
4063 7333 4058 7355
TIME...MOT...LOC 1923Z 278DEG 26KT 4066 7362
DSSpecial weather statement, Jun 29, 4:06 PM EDT, 53 minutes before
Special Weather Statement
National Weather Service New York NY
406 PM EDT Sat Jun 29 2019
NYZ080-292045-
Southwest Suffolk-
406 PM EDT Sat Jun 29 2019
...A STRONG THUNDERSTORM WILL AFFECT WESTERN SUFFOLK COUNTY...
At 404 PM EDT, a strong thunderstorm was located over Babylon, moving
east at 30 mph.
Winds up to 50 mph are possible with this storm.
Locations impacted include...
Islip, Brentwood, Patchogue, Robert Moses State Park, Holbrook, Bay
Shore, Sayville, Davis Park, Captree State Park, Central Islip, East
Patchogue, North Bay Shore, East Islip, Bohemia and Bayport.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 4066 7329 4067 7327 4064 7322 4067 7321
4066 7313 4069 7314 4070 7323 4068 7329
4078 7330 4080 7298 4074 7296 4074 7302
4072 7303 4072 7312 4070 7314 4067 7310
4072 7295 4070 7294 4061 7329
TIME...MOT...LOC 2004Z 268DEG 12KT 4072 7331
DSSpecial weather statement, Jun 29, 4:18 PM EDT, 41 minutes before
Special Weather Statement
National Weather Service New York NY
418 PM EDT Sat Jun 29 2019
NJZ004-006-103>106-292100-
Hudson-Eastern Essex-Western Bergen-Western Essex-Eastern
Bergen-Eastern Passaic-
418 PM EDT Sat Jun 29 2019
...A STRONG THUNDERSTORM WILL AFFECT HUDSON...EASTERN PASSAIC...
SOUTHEASTERN BERGEN AND ESSEX COUNTIES...
At 418 PM EDT, a strong thunderstorm was located over Fairfield, or
near Caldwell, moving east at 35 mph.
Winds up to 40 mph and pea size hail are possible with this storm.
Locations impacted include...
Newark, Jersey City, Paterson, Passaic, Wayne, Bloomfield,
Hackensack, Orange, Bergenfield, Paramus, Lyndhurst, Rutherford,
Secaucus, Harrison and Ridgefield.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 4072 7423 4071 7423 4076 7437 4076 7438
4082 7433 4085 7433 4086 7432 4087 7434
4090 7433 4091 7429 4089 7428 4090 7427
4091 7427 4093 7429 4095 7428 4098 7428
4092 7392 4067 7408
TIME...MOT...LOC 2018Z 291DEG 31KT 4089 7434
DSLocal storm report, Jun 29, 4:23 PM EDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
423 PM EDT SAT JUN 29 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0350 PM HAIL FARMINGDALE 40.73N 73.45W
06/29/2019 M0.75 INCH NASSAU NY SOCIAL MEDIA
PENNY SIZE HAIL REPORTED
&&
JESpecial weather statement, Jun 29, 4:27 PM EDT, 32 minutes before
Special Weather Statement
National Weather Service New York NY
427 PM EDT Sat Jun 29 2019
NYZ072-073-075-176-292130-
Northern Queens-Bronx-New York (Manhattan)-Kings (Brooklyn)-
427 PM EDT Sat Jun 29 2019
...A STRONG THUNDERSTORM WILL AFFECT QUEENS...BRONX...KINGS AND NEW
YORK (MANHATTAN) COUNTIES...
At 426 PM EDT, a strong thunderstorm was located over Bloomfield,
moving east at 10 mph.
Winds in excess of 40 mph and pea size hail are possible with this
storm.
This storm will be near...
Battery Park around 515 PM EDT.
East Village and SoHo around 520 PM EDT.
Midtown Manhattan and Harlem around 525 PM EDT.
Flushing and Mott Haven around 530 PM EDT.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 4069 7406 4071 7404 4071 7403 4070 7403
4072 7402 4076 7401 4083 7396 4090 7392
4089 7379 4088 7378 4071 7384 4069 7387
4067 7386 4063 7387
TIME...MOT...LOC 2026Z 284DEG 10KT 4083 7417
JMCLocal storm report, Jun 29, 4:54 PM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
454 PM EDT SAT JUN 29 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0356 PM TSTM WND DMG LINDENHURST 40.69N 73.37W
06/29/2019 SUFFOLK NY SOCIAL MEDIA
LARGE TREE BRANCHES DOWN BETWEEN PORCH AND FENCE WITH
TIME ESTIMATED BY RADAR
&&
JEThe office that day
Everything else NWS New York, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 29, 4:18 PM EDT | Special Weather Statement | OKX | Essex, Hudson | 42 min |
| Jun 29, 4:27 PM EDT | Severe Thunderstorm Warning | OKX | Bergen, Essex, Hudson, Passaic | 48 min |
| Jun 29, 3:24 PM EDT | Special Weather Statement | OKX | Nassau | 51 min |
| Jun 29, 3:34 PM EDT | Special Marine Warning | OKX | 41 min | |
| Jun 29, 3:34 PM EDT | Severe Thunderstorm Warning | OKX | Nassau, Suffolk | 41 min |
| Jun 29, 3:58 PM EDT | Special Marine Warning | OKX | 47 min | |
| Jun 29, 4:06 PM EDT | Special Weather Statement | OKX | Nassau | 39 min |
| Jun 29, 4:12 PM EDT | Special Marine Warning | OKX | 21 min | |
| Jun 29, 4:27 PM EDT | Special Weather Statement | OKX | Bronx, New York | 63 min |
| Jun 29, 5:05 PM EDT | Special Marine Warning | OKX | 55 min | |
| Jun 29, 5:14 PM EDT | Special Weather Statement | OKX | Bronx | 46 min |
| Jun 29, 5:28 PM EDT | Severe Thunderstorm Warning | OKX | Kings, Nassau, Queens | 25 min |
| Jun 29, 5:32 PM EDT | Special Marine Warning | OKX | 43 min | |
| Jun 29, 5:41 PM EDT | Special Weather Statement | OKX | Nassau | 49 min |
| Jun 29, 6:04 PM EDT | Special Marine Warning | OKX | 26 min | |
| Jun 29, 6:07 PM EDT | Special Weather Statement | OKX | Nassau | 38 min |
| Jun 29, 6:11 PM EDT | Special Marine Warning | OKX | 34 min | |
| Jun 29, 6:24 PM EDT | Special Marine Warning | OKX | 51 min | |
| Jun 29, 6:45 PM EDT | Special Marine Warning | OKX | 30 min | |
| Jun 29, 7:44 PM EDT | Special Marine Warning | OKX | 46 min | |
| Jun 29, 7:49 PM EDT | Special Marine Warning | OKX | 26 min |
Nearby
Severe Thunderstorm Warnings in New Jersey, 2019Severe Thunderstorm Warnings in New York, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.